Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Unprotected sex, overdose of contraceptive pills, breast pain, headaches, cramps, no periods. Birth control symptoms ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
Need help pls,

I had my last period XXXXXXX 28 (1st day) on July 7 11at night had un protected sex and took the post day pill before 72hrs. On July 17 I had bleeding like my period only darker until July 21, that day I had sex again and panic that night and took 5 contraceptive pills all togheter and then took 1 daily until friday 28.

I have not had another period, but have breast pain, the mamal glands feels hard my nipples dont hurt, headaches and some cramps. Could I be pregnant?

1. Could I have a pregnancy test and be accurate?
2. Sould I start counting my new cycle on the last bleeding I had the 17 of July.
3. Are all these symptms of the post day pill?
4. Do you think I ovulated after July 17?

Please answer all my questions,
Thank you very much!
Posted Mon, 7 May 2012 in Birth Control
Answered by Dr. Rakhi Tayal 22 minutes later

Thanks for writing to us. I have noted down the events mentioned by you. And my answers are as follows:

1. Could I have a pregnancy test and be accurate?
Answer: Since you have used hormonal pills irregularly, the possibility of being pregnant cannot be completely ruled out. My advise would be to wait for your periods till 3rd august and if no bleeding occurs, go for urine pregnancy test with early morning sample of urine on 4th or 5th august.

2. Should I start counting my new cycle on the last bleeding I had the 17 of July
Answer: The bleeding you had on 17 th July cannot be considered your period. It was probably due to the side effect of the emergency contraceptive. Your next cycle was expected on 28th july which has now delayed.

3. Are all these symptoms of the post day pill?
Answer: The delayed period, breast pain, headache and abdominal cramps are probably due to irregular use of hormonal pills. Pregnancy also needs to be ruled out.

4. Do you think I ovulated after July 17?
Answer: Predicting ovulation without properly monitoring the body temperature or other markers of ovulation is difficult.

I hope I have answered all your queries. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor